Alert archive / Colorado / Flash Flood Warnings in 2006
Flash Flood Warning 20, NWS Pueblo, CO
NWS Pueblo, CO issued this flash flood warning at Aug 26, 2006, 6:02 PM MDT for Pueblo County, Colorado. It was in force for 118 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 26, 2006, 6:02 PM MDT (00:02 UTC)
- Expired
- Aug 26, 2006, 8:00 PM MDT
- In force
- 118 min
- Issued by
- NWS Pueblo, CO
- Area
- Counties, with a storm outline in the text
County Pueblo County, CO
The radar
The Pueblo radar (KPUX), 49 km from the middle of the area, began a volume at 00:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 0.0 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1875 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- -3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KPUB 270004 FFWPUB COC101-270200- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PUEBLO CO 602 PM MDT SAT AUG 26 2006 THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL PUEBLO COUNTY IN SOUTHEAST COLORADO... THIS INCLUDES THE CITY OF PUEBLO... * UNTIL 800 PM MDT... * AT 601 PM MDT...THE PUBLIC REPORTED FLASH FLOODING FROM A STORM OVER THE WARNED AREA. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO... PUEBLO WEST. PINON. DOPPLER RADAR ESTIMATES THAT RAIN TOTALS OF OVER 2 INCHES HAVE OCCURRED OVER PUEBLO AND PUEBLO WEST SINCE 530 PM MDT...AND ADDITIONAL RAINFALL OF 1 TO 2 INCHES IS EXPECTED. FLOOD WATERS ARE COLLECTING IN LOW LYING AREAS AND FLOOD PRONE STREETS AND INTERSECTIONS. FLOODING IS OCCURRING ALONG INTERSTATE 25 THROUGH THE CITY OF PUEBLO. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN OR CLOSE TO THE WARNED AREA GO TO HIGHER GROUND IMMEDIATELY. PEOPLE ALONG CREEKS AND DRAINAGE AREAS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATER OR STILL WATER OF UNKNOWN DEPTH ON FOOT OR BY VEHICLE. AS LITTLE AS 6 INCHES OF WATER MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE...AND 2 FEET OF RUSHING WATER CAN CARRY AWAY MOST VEHICLES...INCLUDING SUVS AND PICKUPS. NEARLY HALF OF ALL FLOOD FATALITIES ARE VEHICLE RELATED. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. LAT...LON 3811 10477 3796 10451 3851 10438 3840 10481 $$
3 follow-up statements
000
WGUS75 KPUB 270031
FFSPUB
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
626 PM MDT SAT AUG 26 2006
COC101-270200-
PUEBLO CO-
626 PM MDT SAT AUG 26 2006
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 800 PM MDT FOR
CENTRAL PUEBLO COUNTY...
AT 622 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE THUNDERSTORMS PRODUCING VERY HEAVY RAIN OVER THE WARNED
AREA.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
PUEBLO WEST.
PINON.
DOPPLER RADAR ESTIMATES THAT RAIN TOTALS OF UP TO 2 INCHES HAVE
OCCURRED OVER PUEBLO AND PUEBLO WEST SINCE 530 PM MDT...AND
ADDITIONAL RAINFALL OF UP TO A HALF INCH IS EXPECTED OVER THOSE
AREAS BY 7 PM MDT. THE AREA OF HEAVIEST RAINFALL HAS SHIFTED JUST
EAST OF THE CITY OF PUEBLO...WITH RAINFALL RATES OF UP TO 3 INCHES
PER HOUR ESTIMATED OVER THE PUEBLO DEPOT AND NEAR BOONE.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
LAT...LON 3811 10477 3796 10451 3831 10423 3851 10438
3840 10481
$$000
WGUS75 KPUB 270054
FFSPUB
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
651 PM MDT SAT AUG 26 2006
COC101-270200-
PUEBLO CO-
651 PM MDT SAT AUG 26 2006
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 800 PM MDT FOR
CENTRAL PUEBLO COUNTY...
AT 647 PM MDT...THE PUBLIC REPORTED STREET AND BASEMENT FLOODING...
AND CLOSED ROADS IN PUEBLO WEST.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
PUEBLO.
FLOOD WATERS ARE COLLECTING IN LOW LYING AREAS AND FLOOD PRONE
STREETS AND INTERSECTIONS.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
LAT...LON 3811 10477 3796 10451 3831 10423 3851 10438
3840 10481
$$000
WGUS75 KPUB 270118
FFSPUB
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
716 PM MDT SAT AUG 26 2006
COC101-270200-
PUEBLO CO-
716 PM MDT SAT AUG 26 2006
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 800 PM MDT FOR
PUEBLO COUNTY...
AT 712 PM MDT...THE HEAVY RAIN HAS ENDED ACROSS NORTHERN PUEBLO
COUNTY.
FLOODING IS STILL OCCURRING ACROSS PUEBLO WEST AND THE NORTH SIDE OF
PUEBLO. THE WATER WILL GRADUALLY GO DOWN AS THE EVENING PROGRESSES.
IF YOU WILL BE OUT THIS EVENING...PLEASE USE EXTREME CAUTION AND DO
NOT DRIVE WHERE WATER COVERS THE ROAD.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
PUEBLO.
LAT...LON 3811 10477 3796 10451 3831 10409 3851 10438
3840 10481
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this flash flood warning went out at Aug 26, 2:40 PM MDT, 3 hours 22 minutes earlier.
Area forecast discussion, Aug 26, 2:40 PM MDT, 3 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 240 PM MDT SAT AUG 26 2006 .SHORT TERM... (TONIGHT AND SUNDAY) INTERESTING AFTERNOON WITH SEVERE THUNDERSTORM WATCH BOX FOR OUR WESTERN COUNTIES ALONG THE CONTINENTAL DIVIDE...AN AREA WHICH RARELY HAS SEEN A BOX THE LAST 10 YEARS. SEVERE OUT WEST CERTAINLY A THREAT AS STRONG UPPER JET WRAPS AROUND THE SOUTH SIDE OF THE UPPER LOW OVER NRN UTAH. BULK SHEARS OF 50-55 KNOTS WITH CAPES OVER 1000 OVER FROM THE SANGRES WWD WILL SUPPORT ISOLATED LARGE HAIL AND GUSTY WINDS THROUGH AT LEAST EARLY EVENING. AIRMASS OVER THE EASTERN MOUNTAINS AND PLAINS LOOKS TOO STABLE FOR SEVERE...THOUGH AN ISOLATED LOW END SEVERE STORM COULD HOLD TOGETHER ACROSS FREMONT OR TELLER COUNTIES THIS AFTERNOON. WILL STILL SEE A GOOD DEAL OF WEAK CONVECTION ALONG AND EAST OF I-25 HOWEVER...WITH FAIRLY MOIST AIR MASS AND INCREASING SYNOPTIC LIFT. WOULD EXPECT PCPN TO CONTINUE OVERNIGHT AS FAVORABLE DYNAMIC LIFT PERSISTS. CURRENT GRIDS LOOK OK...THOUGH DID DROP THE MENTION OF SEVERE OVER THE I-25 CORRIDOR. SUNDAY...UPPER LOW EJECTS EASTWARD ACROSS NORTHERN COLORADO...WITH PUSH OF DRIER AIR IN THE MID LEVELS OVER MUCH OF SOUTHERN COLORADO PRIOR TO 18Z. LOW LEVEL MOISTURE AND INSTABILITY REMAINS IN PLACE...WITH CAPES OVER 1000 J/KG OVER PARTS OF THE PLAINS. BEST BET FOR STRONG TO SEVERE STORMS WOULD BE FAR EAST AND SOUTHEAST PLAINS...WITH NICE FRONTOGENESIS OVER THE SOUTHEAST CORNER OF THE AREA AFTER 18Z. I-25 CORRIDOR NOT LOOKING QUITE AS FAVORABLE FOR TSRA...AS WLY FLOW DEEPENS...THOUGH IF SYSTEM IS JUST SLIGHTLY SLOWER...SEVERE THREAT WILL SPREAD WESTWARD. WILL KEEP GENERAL TREND OF GRIDS INTACT...AND MAKE FEW CHANGES. .LONG TERM... (SUNDAY NIGHT THROUGH SATURDAY) MAIN CONCERN ARE PCPN CHANCES WITH THE UPPER LOW/TROF FOR SUNDAY NIGHT AND MON. MODELS ARE IN FAIRLY GOOD AGREEMENT WITH RESPECT TO THE POSITION AND STRENGTH OF THE UPR LEVEL SYSTEM SUNDAY NIGHT....SHOWING IT CENTERED OVR WRN NE AND NERN CO EARLY...AND THEN MOVING A LITTLE FARTHER E BY MON MORNING. THIS POSITION ALLOWS FOR STILL GOOD CHANCES OF PCPN...ESPECIALLY OVR SERN CO DURING THE EVENING HOURS...AND THEN TAPERING OFF OR ENDING OVERNIGHT AS THE UPR TROF GETS FARTHER EAST. MON/MON NIGHT THE UPR LOW STALLS OUT OVR NE AND THE TROF EXTENDS BACK OVR CO...WITH THE MODELS INDICATING SOME WEAK SHRTWV ENERGY AND MSTR WRAPPING AROUND THE BACKSIDE OF THE LOW OVR THE FORECAST AREA...WITH NORTHEAST UPSLOPE FLOW ALONG THE SERN MTS. HAVE INCREASED POPS A LITTLE IN THIS AREA. FOR TUE THE UPR TROF CENTER MOVES OF WRN IA/ERN NE...WL STILL HAVE SOME MSTR AND UPSLOPE FLOW TO WORK WITH OVR THE FORECAST AREA...SO WL KEEP GENERALLY ISOLD POPS OVR MAINLY THE MTS AND NEARBY AREAS. TUE NIGHT A SHRTWV RIDGE BUILD OVR THE AREA. THIS RIDGE THEN GETS PUSHED E A LITTLE...TO ERN CO/WRN KS DURING THE DAY WED AS A NEW UPR TROF MOVES OVR THE PAC NW. WED WL PROBABLY BE A FAIRLY DRY DAY AND A LITTLE WARMER. ON THU WE GET INCREASED WRLY FLOW ALOFT OVR THE AREA THAT SHOULD ALSO BE FAIRLY DRY AND WARM. AT THE SAME TIME THAT UPR TROF WL BE MOVING INTO THE WRN HALF OF MT AND WY. AFTER THURSDAY...THERE IS SOME UNCERTAINTY AS TO EXACTLY WHAT WILL HAPPEN. THE GFS TAKES THAT UPR TROF ACRS ND ON FRI...AND SENDS A FRONT INTO SERN CO EARLY IN THE DAY...WHICH BRINGS COOLER TEMPS AND THE LATEST MEX GUIDANCE CAME IN ABOUT 5-10 DEGREES COOLER THAN THE PREVIOUS ONE. THE ECMWF HAS A DIFFERENT SOLUTION WHICH IS TO MOVE THAT SYSTEM MUCH SLOWER...AND IT HAS TO TROF BACK OVR WRN MT AND OVR ID FRI AFTERNOON INSTEAD OF OVR THE DAKOTAS LIKE THE GFS. THUS IT DOES NOT SEND A FRONT THRU SERN CO ON FRI AND THUS TEMPS ARE WARMER. AS A RESULT...WL MAKE FEW IS ANY CHANGES TO FRI AND SAT. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && 10/28
Hazardous weather outlook, Aug 26, 6:51 AM MDT, 11 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 651 AM MDT SAT AUG 26 2006 COZ058>089-093>099-271300- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 651 AM MDT SAT AUG 26 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS THUNDERSTORMS ARE FORECAST ACROSS MUCH OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO LATE THIS MORNING THROUGH TONIGHT. ONE OR TWO THUNDERSTORMS MAY BE SEVERE ACROSS THE SOUTHEASTERN COLORADO PLAINS THIS AFTERNOON AND EVENING. THE MAIN THREAT FOR THUNDERSTORMS WILL BE HAIL UP TO QUARTER SIZE...WIND GUSTS AROUND 55 MPH...LOCALLY HEAVY RAIN...AND DANGEROUS CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY AN UNSEASONABLY STRONG WEATHER SYSTEM WILL MOVE ACROSS COLORADO ON SUNDAY TRIGGERING SCATTERED THUNDERSTORMS ACROSS SOUTH CENTRAL AND SOUTHEAST COLORADO. ONE OR TWO SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS THE SOUTHEAST PLAINS ON SUNDAY...WITH THE AREA OF GREATEST THREAT ACROSS ACROSS EL PASO...PUEBLO...FREMONT...HUERFANO...LAS ANIMAS...CROWLEY...OTERO...AND BACA COUNTIES. LARGE HAIL AND DAMAGING WIND GUSTS WILL BE THE PRIMARY THREATS. ISOLATED AFTERNOON THUNDERSTORMS WILL BE POSSIBLE EACH DAY NEXT WEEK...WITH THUNDERSTORMS REMAINING MOST NUMEROUS ACROSS THE MOUNTAINS. DANGEROUS CLOUD TO GROUND LIGHTNING AND WIND GUSTS UP TO 40 MPH WILL BE THE PRIMARY THREATS. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE FROM ACROSS TELLER COUNTY...FREMONT COUNTY...THE WET MOUNTAINS...SANGRE DE CRISTO MOUNTAINS...AND THE INTERSTATE 25 CORRIDOR BETWEEN 11 AM THIS MORNING TO 9 PM THIS EVENING.
In the hours before
Local storm report, Aug 26, 4:40 PM MDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
440 PM MDT SAT AUG 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM HAIL 2 SSW FLORENCE 38.36N 105.13W
08/26/2006 M1.00 INCH FREMONT CO PUBLIC
&&
RMGLocal storm report, Aug 26, 5:02 PM MDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
502 PM MDT SAT AUG 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0457 PM HAIL 4 SE ROSITA 38.05N 105.29W
08/26/2006 M0.88 INCH CUSTER CO TRAINED SPOTTER
&&
RMGLocal storm report, Aug 26, 5:46 PM MDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
546 PM MDT SAT AUG 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HAIL PUEBLO WEST 38.32N 104.76W
08/26/2006 M0.75 INCH PUEBLO CO NWS EMPLOYEE
&&
RMGThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 6:26 PM MDT | Tornado Warning | PUB | Crowley | 94 min |
| Aug 26, 6:38 PM MDT | Tornado Warning | PUB | Pueblo | 29 min |
| Aug 26, 7:12 PM MDT | Severe Thunderstorm Warning | PUB | Crowley | 35 min |
| Aug 26, 7:55 PM MDT | Flash Flood Warning | PUB | Pueblo | 2 hr |
Nearby
Flash Flood Warnings in Colorado, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.